June  2013, 33(6): 2547-2564. doi: 10.3934/dcds.2013.33.2547

Localized Birkhoff average in beta dynamical systems

1. 

School of Mathematics and Statistics, Huazhong University of Science and Technology, 430074 Wuhan, China, China, China, China

Received  January 2012 Revised  October 2012 Published  December 2012

In this note, we investigate the localized multifractal spectrum of Birkhoff average in the beta-dynamical system $([0,1], T_{\beta})$ for general $\beta>1$, namely the dimension of the following level sets $$ \Big\{x\in [0,1]: \lim_{n\to \infty}\frac{1}{n}\sum_{j=0}^{n-1}\psi(T^jx)=f(x)\Big\}, $$ where $f$ and $\psi$ are two continuous functions defined on the unit interval $[0,1]$. Instead of a constant function in the classical multifractal cases, the function $f$ here varies with $x$. The method adopted in the proof indicates that the multifractal analysis of Birkhoff average in a general $\beta$-dynamical system can be achieved by approximating the system by its subsystems.
Citation: Bo Tan, Bao-Wei Wang, Jun Wu, Jian Xu. Localized Birkhoff average in beta dynamical systems. Discrete & Continuous Dynamical Systems - A, 2013, 33 (6) : 2547-2564. doi: 10.3934/dcds.2013.33.2547
References:
[1]

J. Barral and S. Seuret, A localized Jarník-Besicovitch Theorem,, Adv. Math., 226 (2011), 3191. doi: 10.1016/j.aim.2010.10.011. Google Scholar

[2]

J. Barral and Y. H. Qu, Loalized asymptotic behavior for almost additive potentials,, Discrete Contin. Dyn. Syst., 32 (2012), 717. doi: 10.3934/dcds.2012.32.717. Google Scholar

[3]

L. Barreira, B. Saussol and J. Schmeling, Higher dimensional multifractal analysis,, J. Math. Pure. Appl., 81 (2002), 67. doi: 10.1016/S0021-7824(01)01228-4. Google Scholar

[4]

F. Blanchard, $\beta$-expansion and symbolic dynamics,, Theor. Comp. Sci., 65 (1989), 131. doi: 10.1016/0304-3975(89)90038-8. Google Scholar

[5]

G. Brown, G. Michon and J. Peyriére, On the multifractal analysis of measures,, J. Stat. Phys., 66 (1992), 775. doi: 10.1007/BF01055700. Google Scholar

[6]

G. Brown and Q. Yin, $\beta$-expansions and frequency of zero,, Acta Math. Hungar., 84 (1999), 275. doi: 10.1023/A:1006625032066. Google Scholar

[7]

K. J. Falconer, "Fractal Geometry - Mathematical Foundations and Application,", Wiley, (1990). Google Scholar

[8]

A. H. Fan, D. J. Feng and J. Wu, Recurrence, dimension and entropy,, J. Lond. Math. Soc., 64 (2001), 229. doi: 10.1017/S0024610701002137. Google Scholar

[9]

A. H. Fan, L. M. Liao and J. Peyrière, Generic points in systems of specification and Banach valued Birkhoff ergodic average,, Discrete Contin. Dyn. Syst., 21 (2008), 1103. doi: 10.3934/dcds.2008.21.1103. Google Scholar

[10]

A. H. Fan and B. W. Wang, On the lengths of basic intervals in beta expansion,, Nonlinearity, 25 (2012), 1329. doi: 10.1088/0951-7715/25/5/1329. Google Scholar

[11]

D. Färm and T. Persson, Non-typical points for $\beta$-shift,, , (). Google Scholar

[12]

D. Färm, T. Persson and J. Schmeling, Dimenion of countable intersections of some sets arising in expansions in non-integer bases,, Fundamenta Math., 209 (2010), 157. doi: 10.4064/fm209-2-4. Google Scholar

[13]

D. J. Feng, K. S. Lau and J. Wu, Ergodic limits on the conformal repellers,, Adv. Math., 169 (2002), 58. doi: 10.1006/aima.2001.2054. Google Scholar

[14]

F. Hofbauer, $\beta$-shifts have unique maximal measure,, Monatsh. Math., 85 (1978), 189. Google Scholar

[15]

W. Parry, On the $\beta$-expansions of real numbers,, Acta Math. Acad. Sci. Hunger., 11 (1960), 401. Google Scholar

[16]

T. Persson and J. Schmeling, Dyadic Diophantine approximation and Katok's horseshoe approximation,, Acta Arith., 132 (2008), 205. doi: 10.4064/aa132-3-2. Google Scholar

[17]

C.-E. Pfister and W. G. Sullivan, Large deviations estimates for dynamical systems without the specification property. Applications to the $\beta$-shifts,, Nonlinearity, 18 (2005), 237. doi: 10.1088/0951-7715/18/1/013. Google Scholar

[18]

C.-E. Pfister and W. G. Sullivan, On the topological entropy of saturated sets,, Ergod. Th. Dynam. Sys., 27 (2007), 929. doi: 10.1017/S0143385706000824. Google Scholar

[19]

A. Rényi, Representations for real numbers and their ergodic properties,, Acta Math. Acad. Sci. Hunger., 8 (1957), 477. Google Scholar

[20]

J. Schmeling, Symbolic dynamics for $\beta$-shfits and self-normal numbers,, Ergod. Th. Dynam. Sys., 17 (1997), 675. doi: 10.1017/S0143385797079182. Google Scholar

[21]

F. Takens and E. Verbitzkiy, On the variational principle for the topological entropy of certain non-compact sets,, Ergod. Theory Dyn. Syst., 23 (2003), 317. doi: 10.1017/S0143385702000913. Google Scholar

[22]

B. Tan and B. W. Wang, Quantitive recurrence properties of beta dynamical systems,, Adv. Math., 228 (2011), 2071. doi: 10.1016/j.aim.2011.06.034. Google Scholar

[23]

D. Thompson, Irregular sets, the $\beta$-transformation and the almost specification property,, Trans. Amer. Math. Soc., 364 (2012), 5395. doi: 10.1090/S0002-9947-2012-05540-1. Google Scholar

[24]

J. Verger-Gaugry, On gaps in Rényi $\beta$-expansions of unity for $\beta>1$ an algebraic number. Numeration, pavages, substitutions,, Ann. Inst. Fourier (Grenoble), 56 (2006), 2565. Google Scholar

[25]

P. Walters, "An Introduction to Ergodic Theory,", Grad. Texts in Math., 79 (1982). Google Scholar

show all references

References:
[1]

J. Barral and S. Seuret, A localized Jarník-Besicovitch Theorem,, Adv. Math., 226 (2011), 3191. doi: 10.1016/j.aim.2010.10.011. Google Scholar

[2]

J. Barral and Y. H. Qu, Loalized asymptotic behavior for almost additive potentials,, Discrete Contin. Dyn. Syst., 32 (2012), 717. doi: 10.3934/dcds.2012.32.717. Google Scholar

[3]

L. Barreira, B. Saussol and J. Schmeling, Higher dimensional multifractal analysis,, J. Math. Pure. Appl., 81 (2002), 67. doi: 10.1016/S0021-7824(01)01228-4. Google Scholar

[4]

F. Blanchard, $\beta$-expansion and symbolic dynamics,, Theor. Comp. Sci., 65 (1989), 131. doi: 10.1016/0304-3975(89)90038-8. Google Scholar

[5]

G. Brown, G. Michon and J. Peyriére, On the multifractal analysis of measures,, J. Stat. Phys., 66 (1992), 775. doi: 10.1007/BF01055700. Google Scholar

[6]

G. Brown and Q. Yin, $\beta$-expansions and frequency of zero,, Acta Math. Hungar., 84 (1999), 275. doi: 10.1023/A:1006625032066. Google Scholar

[7]

K. J. Falconer, "Fractal Geometry - Mathematical Foundations and Application,", Wiley, (1990). Google Scholar

[8]

A. H. Fan, D. J. Feng and J. Wu, Recurrence, dimension and entropy,, J. Lond. Math. Soc., 64 (2001), 229. doi: 10.1017/S0024610701002137. Google Scholar

[9]

A. H. Fan, L. M. Liao and J. Peyrière, Generic points in systems of specification and Banach valued Birkhoff ergodic average,, Discrete Contin. Dyn. Syst., 21 (2008), 1103. doi: 10.3934/dcds.2008.21.1103. Google Scholar

[10]

A. H. Fan and B. W. Wang, On the lengths of basic intervals in beta expansion,, Nonlinearity, 25 (2012), 1329. doi: 10.1088/0951-7715/25/5/1329. Google Scholar

[11]

D. Färm and T. Persson, Non-typical points for $\beta$-shift,, , (). Google Scholar

[12]

D. Färm, T. Persson and J. Schmeling, Dimenion of countable intersections of some sets arising in expansions in non-integer bases,, Fundamenta Math., 209 (2010), 157. doi: 10.4064/fm209-2-4. Google Scholar

[13]

D. J. Feng, K. S. Lau and J. Wu, Ergodic limits on the conformal repellers,, Adv. Math., 169 (2002), 58. doi: 10.1006/aima.2001.2054. Google Scholar

[14]

F. Hofbauer, $\beta$-shifts have unique maximal measure,, Monatsh. Math., 85 (1978), 189. Google Scholar

[15]

W. Parry, On the $\beta$-expansions of real numbers,, Acta Math. Acad. Sci. Hunger., 11 (1960), 401. Google Scholar

[16]

T. Persson and J. Schmeling, Dyadic Diophantine approximation and Katok's horseshoe approximation,, Acta Arith., 132 (2008), 205. doi: 10.4064/aa132-3-2. Google Scholar

[17]

C.-E. Pfister and W. G. Sullivan, Large deviations estimates for dynamical systems without the specification property. Applications to the $\beta$-shifts,, Nonlinearity, 18 (2005), 237. doi: 10.1088/0951-7715/18/1/013. Google Scholar

[18]

C.-E. Pfister and W. G. Sullivan, On the topological entropy of saturated sets,, Ergod. Th. Dynam. Sys., 27 (2007), 929. doi: 10.1017/S0143385706000824. Google Scholar

[19]

A. Rényi, Representations for real numbers and their ergodic properties,, Acta Math. Acad. Sci. Hunger., 8 (1957), 477. Google Scholar

[20]

J. Schmeling, Symbolic dynamics for $\beta$-shfits and self-normal numbers,, Ergod. Th. Dynam. Sys., 17 (1997), 675. doi: 10.1017/S0143385797079182. Google Scholar

[21]

F. Takens and E. Verbitzkiy, On the variational principle for the topological entropy of certain non-compact sets,, Ergod. Theory Dyn. Syst., 23 (2003), 317. doi: 10.1017/S0143385702000913. Google Scholar

[22]

B. Tan and B. W. Wang, Quantitive recurrence properties of beta dynamical systems,, Adv. Math., 228 (2011), 2071. doi: 10.1016/j.aim.2011.06.034. Google Scholar

[23]

D. Thompson, Irregular sets, the $\beta$-transformation and the almost specification property,, Trans. Amer. Math. Soc., 364 (2012), 5395. doi: 10.1090/S0002-9947-2012-05540-1. Google Scholar

[24]

J. Verger-Gaugry, On gaps in Rényi $\beta$-expansions of unity for $\beta>1$ an algebraic number. Numeration, pavages, substitutions,, Ann. Inst. Fourier (Grenoble), 56 (2006), 2565. Google Scholar

[25]

P. Walters, "An Introduction to Ergodic Theory,", Grad. Texts in Math., 79 (1982). Google Scholar

[1]

Thomas Jordan, Mark Pollicott. The Hausdorff dimension of measures for iterated function systems which contract on average. Discrete & Continuous Dynamical Systems - A, 2008, 22 (1&2) : 235-246. doi: 10.3934/dcds.2008.22.235

[2]

Alfonso Sorrentino. Computing Mather's $\beta$-function for Birkhoff billiards. Discrete & Continuous Dynamical Systems - A, 2015, 35 (10) : 5055-5082. doi: 10.3934/dcds.2015.35.5055

[3]

Aihua Fan, Lingmin Liao, Jacques Peyrière. Generic points in systems of specification and Banach valued Birkhoff ergodic average. Discrete & Continuous Dynamical Systems - A, 2008, 21 (4) : 1103-1128. doi: 10.3934/dcds.2008.21.1103

[4]

Hiroki Sumi, Mariusz Urbański. Bowen parameter and Hausdorff dimension for expanding rational semigroups. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2591-2606. doi: 10.3934/dcds.2012.32.2591

[5]

Shmuel Friedland, Gunter Ochs. Hausdorff dimension, strong hyperbolicity and complex dynamics. Discrete & Continuous Dynamical Systems - A, 1998, 4 (3) : 405-430. doi: 10.3934/dcds.1998.4.405

[6]

Sara Munday. On Hausdorff dimension and cusp excursions for Fuchsian groups. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2503-2520. doi: 10.3934/dcds.2012.32.2503

[7]

Luis Barreira and Jorg Schmeling. Invariant sets with zero measure and full Hausdorff dimension. Electronic Research Announcements, 1997, 3: 114-118.

[8]

Jon Chaika. Hausdorff dimension for ergodic measures of interval exchange transformations. Journal of Modern Dynamics, 2008, 2 (3) : 457-464. doi: 10.3934/jmd.2008.2.457

[9]

Krzysztof Barański, Michał Wardal. On the Hausdorff dimension of the Sierpiński Julia sets. Discrete & Continuous Dynamical Systems - A, 2015, 35 (8) : 3293-3313. doi: 10.3934/dcds.2015.35.3293

[10]

Lulu Fang, Min Wu. Hausdorff dimension of certain sets arising in Engel continued fractions. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2375-2393. doi: 10.3934/dcds.2018098

[11]

Vanderlei Horita, Marcelo Viana. Hausdorff dimension for non-hyperbolic repellers II: DA diffeomorphisms. Discrete & Continuous Dynamical Systems - A, 2005, 13 (5) : 1125-1152. doi: 10.3934/dcds.2005.13.1125

[12]

Krzysztof Barański. Hausdorff dimension of self-affine limit sets with an invariant direction. Discrete & Continuous Dynamical Systems - A, 2008, 21 (4) : 1015-1023. doi: 10.3934/dcds.2008.21.1015

[13]

Doug Hensley. Continued fractions, Cantor sets, Hausdorff dimension, and transfer operators and their analytic extension. Discrete & Continuous Dynamical Systems - A, 2012, 32 (7) : 2417-2436. doi: 10.3934/dcds.2012.32.2417

[14]

Carlos Matheus, Jacob Palis. An estimate on the Hausdorff dimension of stable sets of non-uniformly hyperbolic horseshoes. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 431-448. doi: 10.3934/dcds.2018020

[15]

Cristina Lizana, Leonardo Mora. Lower bounds for the Hausdorff dimension of the geometric Lorenz attractor: The homoclinic case. Discrete & Continuous Dynamical Systems - A, 2008, 22 (3) : 699-709. doi: 10.3934/dcds.2008.22.699

[16]

Paul Wright. Differentiability of Hausdorff dimension of the non-wandering set in a planar open billiard. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3993-4014. doi: 10.3934/dcds.2016.36.3993

[17]

Aline Cerqueira, Carlos Matheus, Carlos Gustavo Moreira. Continuity of Hausdorff dimension across generic dynamical Lagrange and Markov spectra. Journal of Modern Dynamics, 2018, 12: 151-174. doi: 10.3934/jmd.2018006

[18]

David Färm, Tomas Persson. Dimension and measure of baker-like skew-products of $\boldsymbol{\beta}$-transformations. Discrete & Continuous Dynamical Systems - A, 2012, 32 (10) : 3525-3537. doi: 10.3934/dcds.2012.32.3525

[19]

Manuel Fernández-Martínez, Miguel Ángel López Guerrero. Generating pre-fractals to approach real IFS-attractors with a fixed Hausdorff dimension. Discrete & Continuous Dynamical Systems - S, 2015, 8 (6) : 1129-1137. doi: 10.3934/dcdss.2015.8.1129

[20]

Yan Huang. On Hausdorff dimension of the set of non-ergodic directions of two-genus double cover of tori. Discrete & Continuous Dynamical Systems - A, 2018, 38 (5) : 2395-2409. doi: 10.3934/dcds.2018099

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (19)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]